Alert archive / South Carolina / Wind Advisories in 2010

Wind Advisory 1, NWS Columbia, SC

February 9, 20105 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this wind advisory at Feb 9, 2010, 2:58 PM EST for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Feb 10, 2010, 9:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2010, 2:58 PM EST (19:58 UTC)
In effect from
Feb 10, 2010, 9:00 AM EST
Expired
Feb 10, 2010, 7:00 PM EST
In force
10 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2010-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2010-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
555 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WWUS72 KCAE 091958
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
258 PM EST TUE FEB 9 2010

...WINDY CONDITIONS EXPECTED WEDNESDAY...

.A COLD FRONT WILL COME THROUGH TONIGHT. AN AREA OF LOW PRESSURE
WILL DEVELOP TO OUR NORTHEAST TONIGHT AND WEDNESDAY. BREEZY
CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT BEHIND THE COLD FRONT.
WINDS WILL INCREASE WEDNESDAY AND WINDY CONDITIONS ARE EXPECTED
WITH WEST WINDS SUSTAINED AT 30 TO 35 MPH...WITH SOME HIGHER GUSTS
UP TO 40 TO 45 MPH. DUE TO SATURATED SOILS FROM RECENT
RAINS...THESE WINDY CONDITIONS COULD CAUSE SOME TREES TO
FALL...MAINLY DEAD TREES AND PINE TREES. WINDS ARE EXPECTED TO
DIMINISH WEDNESDAY EVENING AFTER SUNDOWN...HOWEVER BREEZY
CONDITIONS MAY STILL BE EXPERIENCED ON AREA LAKES.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
100915-
/O.NEW.KCAE.WI.Y.0001.100210T1400Z-100211T0000Z/
/O.EXT.KCAE.LW.Y.0003.100210T0300Z-100210T1400Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
258 PM EST TUE FEB 9 2010

...LAKE WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
9 AM EST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST WEDNESDAY...

EXPECT WINDS TO BECOME WEST AND INCREASE TONIGHT TO 15 TO 25
KNOTS ON AREA LAKES. WINDS WILL INCREASE WEDNESDAY THROUGHOUT THE
REGION WITH WINDY CONDITIONS DEVELOPING. EXPECT WEST WINDS OF 30
TO 35 MPH...WITH HIGHER GUSTS UP TO 40 TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS 
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
828 
WWUS72 KCAE 100908
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
408 AM EST WED FEB 10 2010

...WINDY CONDITIONS EXPECTED TODAY...

.WEST WINDS 15 TO 25 MPH THIS MORNING INCREASING TO 20 TO 30 MPH
WITH GUSTS TO 45 MPH THIS AFTERNOON. 

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
102115-
/O.CON.KCAE.LW.Y.0003.000000T0000Z-100210T1400Z/
/O.CON.KCAE.WI.Y.0001.100210T1400Z-100211T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
408 AM EST WED FEB 10 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EST THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. 
A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EST THIS EVENING.

AN INTENSIFYING AREA OF LOW PRESSURE ALONG THE DELMARVA TODAY AND
HIGH PRESSURE ACROSS THE PLAINS STATES WILL PRODUCE A TIGHT
PRESSURE GRADIENT ACROSS THE REGION. THIS WILL PRODUCE WINDY 
CONDITIONS TODAY. WINDS WILL BE FROM THE WEST AT 15 TO 25 MPH THIS
MORNING...INCREASING TO 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH
BY LATE MORNING. WITH SOILS ACROSS THE REGION SATURATED FROM
RECENT RAINS...THESE WINDY CONDITIONS COULD CAUSE SOME TREES TO
FALL OR UPROOT. TREES IN POOR HEALTH ALONG WITH PINES TREES WOULD
BE SUSCEPTIBLE TO THE STRONG WINDS. THE WINDS WILL GRADUALLY
DIMINISH ACROSS THE AREA TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
530 
WWUS72 KCAE 101410
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
910 AM EST WED FEB 10 2010

...WINDY TODAY...

.STRONG LOW PRESSURE CENTERED NORTH OF THE AREA WILL CAUSE WINDY
CONDITIONS TODAY. 

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
110000-
/O.EXP.KCAE.LW.Y.0003.000000T0000Z-100210T1400Z/
/O.CON.KCAE.WI.Y.0001.000000T0000Z-100211T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
910 AM EST WED FEB 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...LAKE WIND ADVISORY HAS EXPIRED...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

EXPECT WEST WINDS OF 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH TODAY.
THE COMBINATION OF THESE WINDS AND SATURATED SOIL BECAUSE OF RECENT
RAINS MAY RESULT IN SOME DOWNED TREES. TREES IN POOR HEALTH
ALONG WITH PINE TREES WOULD BE SUSCEPTIBLE TO THE STRONG WINDS.
THE WINDS WILL DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
468 
WWUS72 KCAE 102013
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
313 PM EST WED FEB 10 2010

...WINDY CONDITIONS WILL CONTINUE FOR THE REMAINDER OF THE
AFTERNOON...

.STRONG WINDS WILL CONTINUE ACROSS THE REGION FOR THE REMAINDER OF
THE AFTERNOON AS A LOW PRESSURE SYSTEM OF THE NEW JERSEY COAST
MOVES SLOWLY AWAY FROM THE AREA. WINDS WILL DIMINISH SLOWLY THIS EVENING
BUT REMAIN STRONG ENOUGH OVER THE LAKES THAT THE WIND ADVISORY WILL
BE REPLACED BY A LAKE WIND ADVISORY UNTIL MIDNIGHT TONIGHT.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
110415-
/O.NEW.KCAE.LW.Y.0004.100211T0000Z-100211T0500Z/
/O.CON.KCAE.WI.Y.0001.000000T0000Z-100211T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
313 PM EST WED FEB 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...LAKE WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND 
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT
EST TONIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING.

EXPECT WEST WINDS OF 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH TODAY.
THE COMBINATION OF THESE WINDS AND SATURATED SOIL BECAUSE OF
RECENT RAINS MAY RESULT IN SOME DOWNED TREES. TREES IN POOR
HEALTH ALONG WITH PINE TREES WOULD BE SUSCEPTIBLE TO THE STRONG
WINDS. THE WINDS WILL SLOWLY DIMINISH THIS EVENING BUT REMAIN STRONG
ENOUGH OVER THE LAKES TO REQUIRE A LAKE WIND ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP 
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
523 
WWUS72 KCAE 110001
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
700 PM EST WED FEB 10 2010

...WINDY CONDITIONS WILL CONTINUE UNTIL MIDNIGHT...

.A STRONG PRESSURE GRADIENT WILL REMAIN OVER THE AREA THIS
EVENING. ALTHOUGH WINDS HAVE DECREASED FROM THIS AFTERNOON...
THEY WILL STILL BE STRONG ENOUGH FOR A LAKE WIND ADVISORY THROUGH
MIDNIGHT TONIGHT. 

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
110500-
/O.EXP.KCAE.WI.Y.0001.000000T0000Z-100211T0000Z/
/O.CON.KCAE.LW.Y.0004.000000T0000Z-100211T0500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
700 PM EST WED FEB 10 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING. 
A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT.

WEST WINDS OF 20 TO 25 MPH WILL GRADUALLY DECREASE TO 10 TO 15 MPH
BY MIDNIGHT. AS A RESULT...A LAKE WIND ADVISORY WILL BE IN EFFECT
THROUGH MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON 
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this wind advisory went out at Feb 9, 2:58 PM EST, 0 minutes earlier.

Area forecast discussion, Feb 9, 2:58 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
258 PM EST TUE FEB 9 2010

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH TONIGHT. AN AREA OF LOW PRESSURE WILL
DEVELOP TO OUR NORTHEAST TONIGHT AND WEDNESDAY...AND LEAD TO WINDY
CONDITIONS WEDNESDAY. AN AREA OF LOW PRESSURE WILL RIDE BY TO OUR
SOUTH FRIDAY AND FRIDAY NIGHT AND LEAD TO A SLIGHT CHANCE OF
PRECIPITATION.

&&

.NEAR TERM /THROUGH TONIGHT/...
CURRENT SURFACE ANALYSIS INDICATES A COLD FRONT TO OUR WEST NEAR
ALA/GA...WITH A PAIR OF WEAK LOW PRESSURE AREAS ON THEM. A WEAK
WEDGE IS IN PLACE OVER OUR FA. WILL EXPECT PERIODS OF LIGHT RAIN
THROUGH THIS AFTERNOON...UNTIL THE COLD FRONT AND UPPER LEVEL
DISTURBANCE MOVE THROUGH EARLY THIS EVENING. THE LOW PRESSURE AREAS
WILL DEVELOP AS THEY SHIFT OFF TO OUR NE. THE PRESSURE GRADIENT WILL
INCREASE OVER OUR REGION BETWEEN THE LOWS TO OUR NE AND HIGH
PRESSURE DIVING INTO THE PLAINS TONIGHT. WILL EXPECT BREEZY
CONDITIONS TO DEVELOP TONIGHT BEHIND THE COLD FRONT. WILL PUSH
BACK THE START OF THE LAKE WIND ADVISORY SLIGHTY TO 10PM.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AREA OF LOW PRESSURE TO OUR NE WILL DEVELOP RAPIDLY...AND LEAD TO
WINDY CONDITIONS DEVELOPING OVER OUR FA WEDNESDAY.  IT APPEARS THAT
SUSTAINED WINDS ABOVE 30 MPH...WITH FREQUENT GUSTS OF 40 MPH OR
HIGHER WILL BE EXPECTED. WILL UPGRADE TO A GENERAL WIND ADVISORY.
WILL EXPECT SOME DIMINISHING WIND SPEEDS WED NIGHT..BUT WINDS ON
AREA LAKES COULD STILL BE HIGH ENOUGH FOR A LAKE WIND ADVISORY WED
NT. HOWEVER...MULTIPLE HEADLINES COULD GET CONFUSING. A CONTINUED
INFLUX OF DRY AND COOL AIR EXPECTED THURSDAY WITH LESS WIND.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
CLOSED LOW CURRENTLY OFF THE CA COAST WILL OPEN AND SHIFT ESE.
LATEST GFS OPENS THE UPPER LOW AND TAKES IT ES ACROSS THE GULF OF
MEXICO AND FLORIDA FRI/FRI NT...TAKING THE CORRESPONDING SURFACE LOW
WELL SOUTH ACROSS THE FLORIDA STRAITS...KEEPING ASSOCIATED MOISTURE
WELL TO OUR SOUTH. CANADIAN AND ECMWF SUGGEST THE LOW COULD BE
SLIGHTLY FARTHER NORTH. DONT SEE ANY REASON AT THIS TIME TO ALTER
THE ONGOING FORECAST OF A SLIGHT CHANCE OF RAIN OR SNOW FRI/FRI NT
TIME FRAME. REST OF THE EXTENDED RANGE LEFT UNCHANGED. MODELS
DEVELOP A DRY AND COOL NW FLOW ALOFT. SOME UPPER ENERGY AND A
SURFACE BOUNDARY MAY AFFECT US EARLY NEXT WEEK...BUT MOISTURE
APPEARS LIMITED AT THIS TIME.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
MVFR TO IFR CEILINGS AND AREAS OF RAIN CROSSING THE TAF SITES AHEAD
OF A COLD FRONT. LOW LEVEL WIND SHEAR POSSIBLE THIS AFTERNOON AHEAD
OF FRONT. SURFACE WINDS LIGHT WITH SOUTH TO SOUTHWEST WINDS AT 1000
FEET. LOW CONFIDENCE...SO DID NOT INCLUDE LOW LEVEL WIND SHEAR IN
TAFS. THE COLD FRONT WILL MOVE THROUGH 00Z-03Z. STRONG WEST WINDS
AND CLEARING SKIES CAN BE EXPECTED AFTER 03Z. AFTER 05Z...WEST WINDS
WILL BE INCREASING WITH GUSTS ABOVE 20 KNOTS AS A LOW LEVEL JET MOVES
INTO THE REGION.

EXTENDED AVIATION OUTLOOK...STRONG NORTHWEST WINDS CROSSING THE
REGION WEDNESDAY AFTERNOON WITH GUSTS ABOVE 30 KNOTS POSSIBLE. WINDS
DIMINISHING WEDNESDAY NIGHT. CEILING AND VISIBILITY RESTRICTIONS
ALSO POSSIBLE FRIDAY INTO SATURDAY AS ANOTHER LOW PRESSURE SYSTEM
PASSES TO OUR SOUTH.

&&

.FIRE WEATHER...
DUE TO A SIGNIFICANT INCREASE IN WIND SPEED ALONG WITH LOW RELATIVE
HUMIDITIES NEAR OR BELOW 25 PERCENT EXPECTED WED AFTN...THE
METEOROLOGICAL CRITERIA FOR A RED FLAG WARNING OR FIRE WEATHER
WATCH COULD BE MET. HOWEVER...FUEL MOISTURE VALUES ARE HIGH DUE TO
RECENT RAINS. COORDINATED WITH FEDERAL AND STATE FIRE WEATHER
OFFICIALS...AND THEY CONFIRMED FUEL MOISTURE VALUES ARE VERY HIGH
AND A RED FLAG WARNING OR FIRE WEATHER IS NOT NEEDED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
     WEDNESDAY FOR SCZ015-016-018-020>022-025>031-035>038-041.
     WIND ADVISORY FROM 9 AM TO 7 PM EST WEDNESDAY FOR SCZ015-016-
     018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
     WEDNESDAY FOR GAZ040-063>065-077.
     WIND ADVISORY FROM 9 AM TO 7 PM EST WEDNESDAY FOR GAZ040-
     063>065-077.

&&

PUBLIC/FIRE...DCM
AVIATION...LM
Hazardous weather outlook, Feb 9, 6:06 AM EST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
606 AM EST TUE FEB 9 2010

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-101115-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
606 AM EST TUE FEB 9 2010

...LAKE WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

RIVER FLOODING CONTINUE FOR NUMEROUS FORECAST POINTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 LAKE WIND ADVISORY.

A WIND ADVISORY MAY BE NEEDED FOR WEDNESDAY.

RIVER FLOODING CONTINUE FOR NUMEROUS FORECAST POINTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 7:02 PM ESTRiver Flood AdvisoryCAELexington, Richland48 hr

Nearby

Wind Advisories in South Carolina, 2010Wind Advisories in Georgia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.